Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

C. De Lellis - L. J. László Jr Székelyhidi

Continuous dissipative Euler flows and a conjecture of Onsager

created by delellis on 02 Jul 2013
modified on 24 May 2017

[BibTeX]

Published Paper

Inserted: 2 jul 2013
Last Updated: 24 may 2017

Journal: European Congress of Mathematics
Pages: 13–29
Year: 2013

Abstract:

It is known since the pioneering works of Scheffer and Shnirelman that there are nontrivial distributional solutions to the Euler equations which are compactly supported in space and time. Obviously these solutions do not respect the classical conservation law for the total kinetic energy and they are therefore very irregular. In recent joint works we have proved the existence of {\em continuous} and even H\"older continuous solutions which dissipate the kinetic energy. Our theorem might be regarded as a first step towards a conjecture of Lars Onsager, which in 1949 asserted the existence of dissipative H\"older solutions for any H\"older exponent smaller than $\frac{1}{3}$.


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1